Alert archive / Georgia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 86, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Aug 24, 2001, 5:05 PM EDT for Burke County, Georgia. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 24, 2001, 5:05 PM EDT (21:05 UTC)
- Expired
- Aug 24, 2001, 5:35 PM EDT
- In force
- 30 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties
County Burke County, GA
The radar
The Charleston,SC radar (KCLX), 100 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 24, 5:10 PM EDT | Thunderstorm Wind 50 E | Gough, GA | EPD reported powerlines down near Gough on Old Louisville road. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.1 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 555 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
461
WUUS52 KCAE 242107
SVRCAE
GAC033-242130-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
505 PM EDT FRI AUG 24 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BURKE COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 535 PM EDT.
* AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 13 MILES NORTHWEST OF WAYNESBORO...MOVING
SOUTHEAST AT 20 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
WAYNESBORO.
THIS STORM WILL PRODUCE DAMAGING WINDS IN EXCESS OF 55 MPH. DIME
SIZED HAIL IS ALSO POSSIBLE WITH THIS STORM.
TTHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 2:00 PM EDT, 3 hours 5 minutes earlier.
Area forecast discussion, Aug 24, 2:00 PM EDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 200 PM EDT FRI AUG 24 2001 CURR...SFC FNT STRETCHING FM PEE DEE W ACRS CENT SC TO N SAV RVR. UPPR VORT MOVG SE THRU ERN CAROLINAS...SUPPORTING SCT SHRA OVR PEE DEE. THIS ACTV SHUD MV SE LTR TOD OUT OF OUR CWA. OTR SCT CONVEC DEVLPNG OVR NW SC/NE GA MOVG SE INTO CSRA. WL ADD A REMAINDER OF THIS AFTN GROUP FOR ZFP. THEN...DIURNAL STAB AFT SUNSET ALG WITH FNT PUSHING SW INTO CENT GA SHUD END ACTV OVR CSRA AFT 00Z. THEN IT APPRS DRY OVR THE WEEKEND...AS UPPR RIDGE BUILDS OVR E CST. FNT TO BECM DIFFUSE OVR GA. WARM MID LVL TEMPS AND RELATIVELY LOW MOIST LVLS (PWS 1 IN/KI 20) APPRS TO PRECLUDE ANY CONVEC DVLPMNT OVR THE WEEKEND...AND MDL POP NUMBERS LOW THRU SUN AS WELL. SOME CAA SAT SHUD ALLOW FOR SLIGHTLY COOLER MAXES THAN TDAY...THEN SOME WEAK WAA BEGINS LATE SUN AS LOW LVL WINDS SHIFT ARND TO SW. MDL BLEND ON TEMPS/POPS LOOKS GOOD THRU PER. WL RAISE SUN MAX A LITTLE. THINK PLENTIFUL SUNSHINE...UPPR RIDGE AND SOME WEAK WAA SHUD ALLOW A LITTLE WARMER READINGS. APPRS GOOD PSBLTY FOR RADTL COOLNG COND SAT NT/SUN AM...SO WL LWR MDL MINS. DURG THE COMING WEEK...MDLS DEVLP UPPR TROF MSTLY TO OUR N AND W...WITH SOME HGT FALLS OVR SE CST. MDLS APPR TO BE TRENDING TOWARDS SLOWR MVMT OF NEXT TROF/FNT. HOWEVER...SW FLOW THROUGHOUT ATMOS SHUD GRADUALLY INCR MOIST LVLS...RESULTING IN POTENTL FOR DIURNAL CONVECT. CANADIAN AND NOGAPS KEEP THINGS DRY MON...AND CAND CONT DRI INTO TUE...WITH HIGHER UPPR HGTS THAN MRF ACRS SE US. SO...WL TAPER DOWN MON POPS TO SLGT. A FNT TO APPRCHG REGN TUE THEN BECM DIFFUSE BY WED...THEN ANTR FNT APPRCHS REGN LATE FRI/SAT. NET RESULT WL BE TO GO GENERALLY CLIMO IN THE EXTENDED...WHICH IS IN LINE WITH GOING FCST. CAE 69 92 65 94 / 0 0 0 10 AGS 68 93 63 94 / 20 10 0 10 SSC 68 92 65 94 / 0 0 0 10 OGB 69 93 65 94 / 20 10 0 10 .CAE... GA...NONE. SC...NONE.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 3:24 PM EDT | Severe Thunderstorm Warning | CAE | Lincoln | 36 min |
| Aug 24, 5:53 PM EDT | Severe Thunderstorm Warning | CAE | Burke | 37 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.